Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 24, 2014, 09:54:30 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631702
  • Total Topics: 47822
  • Online Today: 236
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Personal Questions About Treatment  (Read 772 times)

0 Members and 1 Guest are viewing this topic.

Offline cicero

  • Member
  • Posts: 66
Personal Questions About Treatment
« on: August 30, 2013, 09:54:35 PM »
Hi Everyone,

I have been taking Atripla since August 9 with no issues.  I'm feeling well and coping well with my new diagnosis.  I have some questions that are a little uncomfortable though that I'd like to hear your thoughts on.

1.  I am not a big drinker, but I'm headed out for vacation in a couple days and would like to maybe have a couple.  I know that alcohol can intensify the drowsiness side effect, but it won't make the drug ineffective, will it?

2.  Anal douching.  I'm aware of what's said about the negative effects of douching but all that aside -- and I'm sorry if this is a stupid question -- if I douche is it going to wash the medicine out of me?  I read diarrhea is a treatment issue because it can remove the medicine from the body and while douching isn't the same thing, purging the system that way seems like it might have the same effect?

3.  The Sun.  I know tanning is in itself bad for you but I can't find anything about the sun and Atripla side effects.  If I get a little sun, should it be no big deal?

Thanks in advance for your thoughts.
"How could this happen to lovely me?" -Jacqueline Susann

Online Miss Philicia

  • Member
  • Posts: 23,878
  • celebrity poster, faker & poser
Re: Personal Questions About Treatment
« Reply #1 on: August 30, 2013, 10:05:48 PM »
1. no problems drinking, in moderation
2. douche away
3. tan if you must, but don't cry to me if you get cancer
"Iíve slept with enough men to know that Iím not gay"

Offline cicero

  • Member
  • Posts: 66
Re: Personal Questions About Treatment
« Reply #2 on: August 30, 2013, 10:07:05 PM »
Thank you Miss Philicia!
"How could this happen to lovely me?" -Jacqueline Susann

Offline JMMich

  • Member
  • Posts: 16
Re: Personal Questions About Treatment
« Reply #3 on: August 31, 2013, 10:23:07 AM »
Hi cicero,

I started Atripla on July 12. Here's my input on a couple of your questions:

1. I specifically asked my doctor about this when he suggested Atripla. He said the exact same thing Miss Philicia did. He indicated that the more excessive the drinking, the more likely the side effects might intensify since your body is trying to process both the meds and the alcohol at the same time. Hence, as I understood it, the meds linger in your system longer at higher levels. Personally, I waited about 2-3 weeks after starting to give my body time to adjust before I gradually resumed moderate alcohol intake. No problems whatsoever. (Even went to a friend's cocktail party last weekend. Not only is he a good friend, but he's a bartender...no way I was passing that up!)

2. I wouldn't know enough to comment, so I won't.

3. I get a little sun every day when I go out walking/jogging. I try to stay in the shade as much as possible since I'm very fair skinned (not quite Casper the Friendly Ghost white...but close enough) and burn very easily. But what sun I do get hasn't had any effect with regard to the meds as far as I can discern. In fact, the whole Atripla experience so far has been (thankfully) rather anticlimactic after some of the things I'd seen about it.

Obviously, that's just one person's experience, so take it with that caveat in mind. Have a great holiday weekend!  8)

-JMMich

Offline cicero

  • Member
  • Posts: 66
Re: Personal Questions About Treatment
« Reply #4 on: August 31, 2013, 10:28:16 AM »
Hi JMMich,

I've read horror stories too but thankfully it seems to be no issues at all after taking it since Aug 9.

My plans for the sun are like what you describe, not baking in it but just catching some rays from enjoying the outdoors at the beach. 

Thanks for your input.
"How could this happen to lovely me?" -Jacqueline Susann

Offline darryaz

  • Member
  • Posts: 450
Re: Personal Questions About Treatment
« Reply #5 on: August 31, 2013, 10:38:50 AM »
You already received great answers to #1 and #2 so I'll just comment on #3.

I seem to be more sensitive to the sun than before.  My doctor thinks it's an Atripla side effect even though UV sensitivity is not listed anywhere in the Atripla literature.  Most people don't seem to be affected in the same way that I am.

I can get burned after a few minutes in the sun, even if I use sunscreen.

So I've had to adjust a bit.  I wear a hat and at the beach I sit under an umbrella.  The worst part is keeping the sun roof in the car closed (first world problems, right?)

Offline cicero

  • Member
  • Posts: 66
Re: Personal Questions About Treatment
« Reply #6 on: August 31, 2013, 10:47:58 AM »
I'll keep that in mind darryaz.  Thank you.
"How could this happen to lovely me?" -Jacqueline Susann

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Personal Questions About Treatment
« Reply #7 on: August 31, 2013, 08:48:21 PM »
On the douching point, your stomach absorbs HIV meds, not your rectum. Just saying :-) - matt
"The object is to be a well patient, not a good patient"

Offline cicero

  • Member
  • Posts: 66
Re: Personal Questions About Treatment
« Reply #8 on: September 02, 2013, 11:44:40 PM »
Thanks newt....my understanding of anatomy is lacking, I guess I was just worried about how deep the water goes... lol
"How could this happen to lovely me?" -Jacqueline Susann

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.